MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 10X82
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lb6409 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.Prior to the procedure, the needle was found protruding from the package prior to opening.The device was not used on the patient.There were.No one got injured since it was noticed in advance.No adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional evaluation summary: an unopened sample of product code 10x82, lot lb6409 was returned for analysis.During the visual inspection of the sample, the sterile barrier was compromised due to pin hole was observed on the copolymer and top of msda folder.The sample folder was opened, it was noted that the needle was orientated vertically in the package and this caused the hole on cavity.Based on the samples condition, the assignable cause of packaging integrity, suggest an incorrect needle park resulting in pinhole on package.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8584757
Report Number2210968-2019-81091
Device Sequence Number13917706
Product Code GAT
UDI-Device Identifier10705031001329
UDI-Public10705031001329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number10X82
Device Lot NumberLB6409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/11/2019
Patient Sequence Number1